Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
125 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can benadryl be taken after hydrocodone for swelling in face?

My husband took hydrocodone for coughing last night and it helped, but this morning his face (eyes, around his mouth) is really swollen. His airway is fine and he has no trouble breathing, although we are monitoring it closely. Can he take Benedryl to fight this or would that be dangerous?
Wed, 4 Sep 2019
Report Abuse
Question is related to
Drug/Medication ,  
General & Family Physician 's  Response
Hello,

Yes, you should take Benadryl as soon as possible. All his signs of swollen eyes and mouth are indicating an allergy reaction. If Benadryl won't help in a couple of hours, you should send him to the ER as soon as possible. Or you can send him straight away to ER. Do not underestimate these symptoms of allergic reaction, which explains his coughing last night.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Albana Sejdini, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

My husband keeps breaking out in hives that completly cover his body, his face and throat swells. He has to go to the ER to get a cocktail shot to...

Recent questions on  Morphinans

doctor1 MD

My mom was recently perscribed Opana ER and I read online about the serious side effects of this drug. She s on other medications and I ve read...

doctor1 MD

The top of my right hand has been swollen for 4 weeks now. 3 weeks ago it was x-rayed to make sure it was not broken. Since then I have been on...

doctor1 MD

i have severe migrane and i take vickoryl migranil or valporine tablets. it has worsened so much that nowadays i am forced to take an injection and...

doctor1 MD

drug addiction My other half has used heroin before about a year ago the wanted to quit so used methadone pills illeagally to try and quit by...

doctor1 MD

I am taking 4mg of naltrexone at night . It has started to strenghthen me. I have the coxsackie virus. I have taken LDN for two months. I am...

doctor1 MD

Hi, I have a confidential question and need help to understand what I am taking; Can you help Are you there?? I have a family and need to take the...

doctor1 MD

I was just checking to see if a side effect of this medication could cause me to cough a lot at night.The doctor prescribed it for me to help with...